Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 15, 2012, 3:07 PM PDT. It took effect at Mar 16, 2012, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 3:07 PM PDT (22:07 UTC)
- In effect from
- Mar 16, 2012, 5:00 PM PDT
- Expired
- Mar 17, 2012, 2:47 AM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS46 KSTO 152207 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 307 PM PDT THU MAR 15 2012 ...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND... .STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO THE WEEKEND. A STORM MOVES THROUGH LATE TONIGHT INTO FRIDAY WITH SIGNIFICANT SNOW POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA AS SNOW LEVELS LOWER. A COLDER STORM THEN QUICKLY FOLLOWS FOR LATER FRIDAY INTO SATURDAY WITH SNOW LEVELS POSSIBLY LOWERING INTO THE FOOTHILLS SATURDAY MORNING. 2 TO 3 FEET OF SNOW ARE POSSIBLE OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND IN WESTERN PLUMAS COUNTY AND LASSEN PARK FRIDAY INTO SATURDAY. PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-161300- /O.UPG.KSTO.WS.A.0005.120316T1200Z-120317T1800Z/ /O.NEW.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 307 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL INCREASE LATE TONIGHT INTO FRIDAY WITH SNOW LEVELS ABOVE 6000 FEET. SNOW WILL BECOME HEAVY LATER FRIDAY INTO SATURDAY AS A SECOND COLDER STORM MOVES THROUGH. SNOW LEVELS WILL LOWER OVERNIGHT FRIDAY TO AROUND 3000 FEET SATURDAY MORNING. 1 TO 3 FEET OF SNOW ARE EXPECTED ABOVE 6000 FEET BY SATURDAY MORNING. UP TO 5 INCHES OF SNOW ARE POSSIBLE ABOVE 5000 FEET. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ013-014-063-161300- /O.UPG.KSTO.WS.A.0005.120317T0000Z-120317T1200Z/ /O.NEW.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS 307 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THE FIRST STORM IS MOVING IN THIS AFTERNOON AND WILL CONTINUE INTO EARLY FRIDAY...HOWEVER SNOW LEVELS WILL REMAIN ABOVE 6000 FEET FOR MUCH OF THE PRECIPITATION PERIOD. A STRONGER COLDER STORM MOVES THROUGH LATE FRIDAY INTO EARLY SATURDAY WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000 FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY SATURDAY MORNING ABOVE 4000 FEET. * WINDS...STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER 50 MPH OVER HIGHER TERRAIN ARE POSSIBLE FRIDAY AFTERNOON INTO EARLY SATURDAY. * IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
6 follow-up statements
873 WWUS46 KSTO 152248 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 346 PM PDT THU MAR 15 2012 ...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND... .STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO THE WEEKEND. A STORM MOVES THROUGH LATE TONIGHT INTO FRIDAY WITH SIGNIFICANT SNOW POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA AS SNOW LEVELS LOWER FRIDAY. A COLDER STORM THEN QUICKLY FOLLOWS FOR LATER FRIDAY INTO SATURDAY WITH SNOW LEVELS POSSIBLY LOWERING INTO THE FOOTHILLS SATURDAY MORNING. 2 TO 3 FEET OF SNOW ARE POSSIBLE OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND IN WESTERN PLUMAS COUNTY AND LASSEN PARK FRIDAY INTO SATURDAY. PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-161400- /O.UPG.KSTO.WS.A.0005.120316T1200Z-120317T1800Z/ /O.COR.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 346 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL INCREASE LATE TONIGHT INTO FRIDAY WITH SNOW LEVELS LOWERING TO AROUND 6000 FEET FRIDAY. SNOW WILL BECOME HEAVY LATER FRIDAY INTO SATURDAY AS A SECOND COLDER STORM MOVES THROUGH. SNOW LEVELS WILL LOWER OVERNIGHT FRIDAY TO AROUND 3000 FEET SATURDAY MORNING. 1 TO 3 FEET OF SNOW ARE EXPECTED ABOVE 6000 FEET BY SATURDAY MORNING. UP TO 5 INCHES OF SNOW ARE POSSIBLE ABOVE 5000 FEET. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ013-014-063-161400- /O.UPG.KSTO.WS.A.0005.120317T0000Z-120317T1200Z/ /O.NEW.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...ALDER SPRINGS 346 PM PDT THU MAR 15 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THE FIRST STORM IS MOVING IN THIS AFTERNOON AND WILL CONTINUE INTO EARLY FRIDAY...HOWEVER SNOW LEVELS WILL REMAIN ABOVE 6000 FEET FOR MUCH OF THE PRECIPITATION PERIOD. A STRONGER COLDER STORM MOVES THROUGH LATE FRIDAY INTO EARLY SATURDAY WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000 FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY SATURDAY MORNING ABOVE 4000 FEET. * WINDS...STRONG SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AS THESE STORMS MOVE THROUGH. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER 50 MPH OVER HIGHER TERRAIN ARE POSSIBLE FRIDAY AFTERNOON INTO EARLY SATURDAY. * IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
064 WWUS46 KSTO 161030 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PDT FRI MAR 16 2012 ...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND... .STORMS ARE FORECAST TO IMPACT INTERIOR NORTHERN CALIFORNIA INTO THE WEEKEND. A STORM MOVES THROUGH TODAY WITH SIGNIFICANT SNOW POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA AS SNOW LEVELS LOWER. A COLDER STORM THEN QUICKLY FOLLOWS FOR TONIGHT INTO SATURDAY WITH SNOW LEVELS POSSIBLY LOWERING INTO THE FOOTHILLS SATURDAY MORNING. 2 TO 4 FEET OF SNOW ARE POSSIBLE OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND IN WESTERN PLUMAS COUNTY AND LASSEN PARK INTO SATURDAY. PEOPLE TRAVELING INTO THE MOUNTAINS OVER THE NEXT SEVERAL DAYS SHOULD BE PREPARED FOR SNOW AND SHOULD CHECK THE LATEST ROAD CONDITIONS PRIOR TO DEPARTURE. CAZ068-069-170000- /O.CON.KSTO.WS.W.0006.120316T1800Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 330 AM PDT FRI MAR 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT SATURDAY FOR WESTERN PLUMAS COUNTY AND THE LASSEN VOLCANIC NATIONAL PARK...AND THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. * TIMING: PRECIPITATION WILL CONTINUE TODAY AND TONIGHT HEAVY AT TIMES. SNOW LEVELS WILL LOWER TO AROUND 6000 TO 7000 FEET WITH HEAVIER ACCUMULATING SNOW EXPECTED TO RETURN TO DONNER PASS AND ECHO SUMMIT THIS AFTERNOON. SNOW WILL BECOME HEAVY TONIGHT INTO SATURDAY AS A SECOND COLDER STORM MOVES THROUGH. SNOW LEVELS WILL LOWER OVERNIGHT TO AROUND 3000 FEET SATURDAY MORNING. 2 TO 4 FEET OF SNOW ARE EXPECTED ABOVE 7000 FEET BY MIDDAY SATURDAY WITH 4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ013-014-063-170000- /O.CON.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 330 AM PDT FRI MAR 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY FOR THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. * TIMING...THE FIRST STORM IS MOVING THROUGH CURRENTLY AND SNOW LEVELS WILL REMAIN ABOVE 6000 FEET TODAY. A STRONGER COLDER STORM MOVES THROUGH TONIGHT INTO EARLY SATURDAY WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE AND STRONG WINDS ABOVE 4000 FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY SATURDAY MORNING ABOVE 5000 FEET. * WINDS...STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 50 MPH OVER HIGHER TERRAIN ARE POSSIBLE THIS AFTERNOON INTO EARLY SATURDAY. * IMPACTS...SNOW AND STRONG WINDS OVER HIGHER TERRAIN WILL BRING PERIODS OF REDUCED VISIBILITY MAKING TRAVEL DIFFICULT. TRAVEL DELAYS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
016 WWUS46 KSTO 161650 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 950 AM PDT FRI MAR 16 2012 ...ADDITIONAL MOUNTAIN SNOW EXPECTED THROUGH THE WEEKEND... .A STRONG AND FAST MOVING STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. SNOW LEVELS WILL BE FAIRLY HIGH TO BEGIN WITH WITH THE STORMS THEN FALL OFF TONIGHT ON THE BACK END OF THE STORM. THIS WILL KEEP THE HEAVIEST SNOW ACCUMULATIONS FROM THE STORM MAINLY ABOVE 5000 FEET. SOME LIGHTER ACCUMULATIONS WILL BE POSSIBLE AS LOW AS 3000 LATE TONIGHT AND SATURDAY MORNING. CAZ013-014-063-161800- /O.CAN.KSTO.WS.W.0006.120317T0000Z-120317T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF...ALDER SPRINGS 950 AM PDT FRI MAR 16 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. A STRONG STORM IS STILL EXPECTED TO PASS THE AREA TODAY AND TONIGHT. SNOW LEVELS WILL BE AROUND 5000 FEET TODAY AND FALL TO AROUND 3500 FEET LATE TONIGHT. BY THE TIME SNOW LEVELS DECREASE MOST OF THE PRECIPITATION WILL BE THROUGH THE AREA SO SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. ACCUMULATIONS OF UP TO 5 INCHES ARE STILL POSSIBLE...ABOVE 5000 FEET. IT WILL ALSO BE WINDY WITH GUSTS TO 50 MPH OVER HIGHER TERRAIN. $$ CAZ068-069-171200- /O.EXT.KSTO.WS.W.0006.120317T0000Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 950 AM PDT FRI MAR 16 2012 ...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: IT WILL SNOW OFF AND ON ALL DAY TODAY. HEAVIEST SNOW WILL FALL FROM EARLY THIS EVENING THROUGH LATE NIGHT TONIGHT. * SNOW AMOUNTS: 2 TO 4 FEET OF SNOW ARE EXPECTED ABOVE 7000 FEET WITH 4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION. * SNOW LEVEL: SOME LIGHT SNOW AROUND 4500 FEET TODAY...WITH MAIN ACCUMULATIONS ABOVE 6000 FEET TODAY. SNOW LEVELS WILL LOWER THROUGH THE NIGHT TO AROUND 3500 FEET BY MORNING. HOWEVER...THE MOST SIGNIFICANT AMOUNTS WILL REMAIN ABOVE 5000 FEET. * LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50 INCLUDING ECHO SUMMIT...CHESTER AND QUINCY. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
524 WWUS46 KSTO 162141 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 241 PM PDT FRI MAR 16 2012 .A STRONG AND FAST MOVING STORM WILL MOVE ACROSS THE AREA TONIGHT...BRINGING HEAVY SNOW TO ELEVATIONS ABOVE 6000 FEET. IN ADDITION...SOME SNOW WILL BE POSSIBLE LATE TONIGHT IN THE HIGHER FOOTHILLS DOWN TO AROUND 3000 FEET. THE HEAVIEST SNOW WILL OCCUR FRIDAY EVENING INTO FRIDAY NIGHT...TAPERING OFF TO SHOWERS THROUGH THE DAY SATURDAY. CAZ068-069-171300- /O.CON.KSTO.WS.W.0006.120317T0000Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 241 PM PDT FRI MAR 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. * TIMING: SNOW...HEAVY AT TIMES...THROUGH THE NIGHT. SNOW DECREASING FROM NORTH TO SOUTH AFTER MIDNIGHT. * SNOW AMOUNTS: ADDITIONAL 2 TO 3 FEET OF SNOW ARE EXPECTED ABOVE 6000 FEET WITH 4 TO 8 INCHES AROUND THE 5000 FOOT ELEVATION. * SNOW LEVEL: SNOW LEVELS AROUND 6000 FEET WILL LOWER QUICKLY AFTER MIDNIGHT TO AROUND 3500 FEET BY MORNING. * LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50 INCLUDING ECHO SUMMIT...CHESTER AND QUINCY. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
498 WWUS46 KSTO 170513 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1013 PM PDT FRI MAR 16 2012 ...HEAVY SNOW CONTINUES IN THE SIERRA OVERNIGHT... .PERIODS OF HEAVY SNOW WILL CONTINUE OVER THE SIERRA NEVADA TONIGHT AS A STRONG COLD FRONT MOVES THROUGH. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS POSSIBLE ABOVE 5000 FEET. SNOW WILL TAPER OFF FROM NORTH TO SOUTH OVERNIGHT WITH SNOW LEVELS LOWERING INTO THE FOOTHILLS SATURDAY MORNING. SCATTERED SHOWERS WILL CONTINUE OVER THE WEEKEND WITH SNOW LEVELS 1500 TO 2500 FEET. CAZ068-170615- /O.CAN.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 1013 PM PDT FRI MAR 16 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT BUT LITTLE ADDITIONAL ACCUMULATIONS EXPECTED. $$ CAZ069-171200- /O.CON.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 1013 PM PDT FRI MAR 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * TIMING: SNOW...HEAVY AT TIMES...THROUGH THE NIGHT. SNOW DECREASING FROM NORTH TO SOUTH AFTER MIDNIGHT. * SNOW AMOUNTS: ADDITIONAL 1 TO 2 FEET OF SNOW ARE EXPECTED ABOVE 5000 FEET OVERNIGHT. * SNOW LEVEL: SNOW LEVELS WILL LOWER TO 2500 TO 3000 FEET SATURDAY MORNING. * LOCATIONS: INTERSTATE 80 INCLUDING DONNER PASS AND HIGHWAY 50 INCLUDING ECHO SUMMIT...CHESTER AND QUINCY. * WINDS: STRONG SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH AT THE LOWER ELEVATIONS AND 30 TO 45 MPH WITH GUSTS OVER 60 MPH AT THE HIGHER ELEVATIONS ARE POSSIBLE. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE DUE TO SNOW AND BLOWING SNOW CREATING POOR VISIBILITIES. DIFFICULT BACK COUNTRY TRAVELING CONDITIONS. TRAVEL DELAYS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
768 WWUS46 KSTO 170947 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 247 AM PDT SAT MAR 17 2012 CAZ069-171100- /O.CAN.KSTO.WS.W.0006.000000T0000Z-120317T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 247 AM PDT SAT MAR 17 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION IS QUICKLY DIMINISHING ACROSS THE SIERRA AS MOISTURE IS GETTING PUSHED SOUTH WITH THE FRONTAL PASSAGE. SCATTERED SNOW SHOWERS ARE STILL POSSIBLE OVERNIGHT INTO SATURDAY BUT ADDITIONAL ACCUMULATIONS WILL BE BELOW WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 9:54 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 15, 9:54 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 954 AM PDT THU MAR 15 2012 .SHORT TERM DISCUSSION... PRECIPITATION CONTINUES INTO THE WEEKEND WITH SYSTEMS MOVING THROUGH THE AREA AND A MOIST PRECIPITABLE WATER PLUME. WARM AIR ADVECTION PRECIPITATION TODAY WITH PRECIPITABLE WATER VALUES ALMOST AN INCH OVER THE AREA WHICH IS ABOUT 200 PERCENT OF NORMAL. OCCASIONAL BREAKS IN PRECIPITATION ARE POSSIBLE TODAY BEFORE THE NEXT SYSTEM ARRIVES. SNOW LEVELS WILL REMAIN AROUND 7000 FEET TODAY BUT WILL LOWER TONIGHT BEHIND THE FRONT TO AROUND 5000 TO 6500 FEET FRIDAY MORNING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AS THE NEXT SYSTEM APPROACHES WITH THE STRONGEST WINDS EXPECTED OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND OVER THE MOUNTAINS. ALTHOUGH THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS THEY WERE MONDAY NIGHT INTO TUESDAY. SOUTHERLY WINDS ARE EXPECTED TO PICK UP AGAIN FRIDAY AFTERNOON AND EVENING FOR BREEZY AND GUSTY CONDITIONS AS THE DEEP UPPER LEVEL TROUGH APPROACHES. PRECIPITATION TOTALS TODAY THROUGH FRIDAY ARE EXPECTED TO GENERALLY BE 1-2 INCHES IN THE SACRAMENTO VALLEY AND 0.75 TO AN INCH IN THE NORTHERN SAN JOAQUIN VALLEY AND 1 TO 2 INCHES OVER THE COASTAL RANGE AND 2.5 TO 3.5 INCHES FOR SHASTA COUNTY AND 2.5 TO 5.5 FOR WESTERN PLUMAS COUNTY AND LASSEN PARK ALONG WITH THE SIERRA FROM HIGHWAY 50 NORTH AND 2 TO 4 SOUTH OF HIGHWAY 50. CONVECTIVE SHOWERS OVER THE WEEKEND AS THE TROUGH MOVES OVER THE AREA. COLDER AIR WILL MOVE IN BRINGING SNOW LEVEL DOWN TO AROUND 2000 FEET SUNDAY MORNING. COLD MID-LEVEL TEMPS BELOW -30C AT 500 MBS SUGGEST POTENTIAL FOR A FEW THUNDERSTORMS WITH POTENTIAL FOR SMALL HAIL. TEMPERATURES WILL DROP DOWN TO AROUND 10 TO 20 DEGREES BELOW NORMAL THIS WEEKEND WITH HIGHS IN THE VALLEY IN THE THE LOW TO MID 50S AND IN THE TEENS TO 20S IN THE MOUNTAINS. PRECIPITABLE WATER DECREASES TO ABOUT HALF AN INCH OVER THE WEEKEND SO PRECIPITATION AMOUNTS SHOULD BE LESS. AMOUNTS WILL BE MORE VARIABLE DUE TO SHOWERY NATURE OF THE PRECIPITATION OVER THE WEEKEND BUT GENERALLY LESS THAN THREE TENTHS IN THE VALLEY AND AROUND A HALF AN INCH IN THE MOUNTAINS. && .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) AFTER A WET AND CONVECTIVE WEEKEND...SUNDAY NIGHT INTO MONDAY SHOWS A DIMINISHING TREND OF THE WET PATTERN AS THE TROUGH AXIS SHOULD BE TO OUR EAST OVER THE GREAT BASIN. THE 0Z GFS AND ECMWF BOTH HAVE WEAK RIDGING OVER CA ON TUES...ALTHOUGH LOW PRESSURE TO THE NORTH COULD EASILY CAUSE SHOWERS TO LINGER ACROSS NORCAL. HAVE KEPT SLIGHT CHANCE TO CHANCE OF POPS ON TUESDAY FOR THE NORTHERN SAC VALLEY AND SURROUNDING TERRAIN. THE ECMWF NOW INDICATES THAT LOW PRESSURE TROUGH TO THE NORTH WILL STRENGTHEN AND DIG FARTHER SOUTHWARD THAN THE GFS WEDNESDAY THROUGH THE REST OF THE WEEK. PRIOR MODEL RUN OF ECMWF HAD A RIDGE OVER NORCAL INTO MIDWEEK BUT THE CURRENT RUN HAS TRENDED TOWARDS THE GFS WITH THE TROUGH LINGERING OVER FAR NORCAL. SINCE THE ECMWF ISN'T SHOWING MUCH CONSISTENCY HAVE TRENDED POPS TOWARDS THE GFS FOR WED AND THURS...MAINTAINING A CHANCE OF PRECIPITATION OVER THE COASTAL AND NORTHERN MOUNTAINS WITH SLIGHT CHANCE OF RAIN IN THE NORTHERN SAC VALLEY. EXPECT A WARMING TREND AFTER TUESDAY. JBB && .AVIATION... RAIN WILL CONTINUE TODAY IN THE VALLEY THEN GRADUALLY DECREASE IN THE AFTERNOON. AREAS OF MVFR/IFR CIGS AND VISBYS IN THE MORNING THROUGH AROUND 19Z...BECOMING LOCAL IN THE AFTERNOON WITH AREAS OF VFR CONDITIONS OVER THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. SOUTHERLY WIND GUSTS TO 25 KT POSSIBLE OVER THE NORTHERN SACRAMENTO VALLEY THROUGH 18Z TO 06Z. STRONG SW GUSTS TO 50 KT OVER MOUNTAIN RIDGES ALONG WITH IFR/LIFR IN SNOW. SNOW LEVELS AROUND 7500 FEET TODAY. ANOTHER STORM ARRIVES AFTER 06Z WITH MORE WIDESPREAD PRECIPITATION RETURNING AND LOWERING CIGS AND SNOW LEVELS. EK && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 15, 3:40 AM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT THU MAR 15 2012 CAZ013>019-063-064-066>069-161400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 340 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY RAIN WILL CONTINUE ACROSS MUCH OF THE REGION TODAY AS THE WET WEATHER PATTERN CONTINUES FOR NORTHERN CALIFORNIA. HIGH SNOW LEVELS WILL LIMIT ACCUMULATING SNOW TO ELEVATIONS ALONG THE CREST OF THE NORTHERN SIERRA NEVADA. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY ANOTHER STRONG WEATHER SYSTEM WILL BRING HEAVIER PRECIPITATION ALONG WITH STRONGER WINDS TO THE REGION LATER TONIGHT INTO SATURDAY. SNOW LEVELS WILL REMAIN NEAR THE PASS LEVELS OF I-80 AND HIGHWAY 50 INTO EARLY FRIDAY BEFORE LOWERING INTO THE FOOTHILL ELEVATIONS OVER THE WEEKEND. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.